Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 259, NWS Pittsburgh, PA

August 20, 2005Wetzel County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 20, 2005, 8:06 PM EDT for Wetzel County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2005, 8:06 PM EDT (00:06 UTC)
Expired
Aug 20, 2005, 8:45 PM EDT
In force
39 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 109 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 4:55 PM EDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:40 PM EDT, 6 hours 26 minutes earlier.

Area forecast discussion, Aug 20, 1:40 PM EDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
140 PM EDT SAT AUG 20 2005

.SHORT TERM (TONIGHT THRU SUNDAY)...
STRONG CAP OVER CWA WILL LIMIT ANY CONVECTIVE DEVELOPMENT OVR AREA
SO TSTMS TNGT WILL BE WITH COLD FRONT STILL BACK IN INDIANA. LINE OF
TSTMS IS DEVELOPING IN WATCH AREA OVR CENTRAL OHIO ATTM. BIGGEST
THREAT 21Z-03Z AS STORMS PUSH EASTWARD. COOLER DRIER AIR WILL
GRADUALLY SPREAD INTO AREA BEHIND BOUNDARY AFT 06Z BRINGING FAIR WX
ON SUNDAY.

&&

.LONG TERM (SUNDAY NIGHT THRU SATURDAY)...
DRY AND COOL HIGH PRESSURE IN CONTROL MUCH OF WEEK WITH BELOW NORMAL
TEMP. WENT WITH LOW CHC POPS IN THE NRN TIER OF COUNTIES NEAR AND
NORTH OF I-80 LATER SUNDAY NIGHT AND MONDAY AS COLDER AIR ALOFT WITH
UPPER TROF MOVES BY. NEXT FRONT NOW SLOWED AT LEAST A DAY AT THE END
OF THE WEEK AND REMOVED POPS FRIDAY AND LEFT SATURDAY DRY FOR NOW.
&&

.AVIATION...
VSBY 2SM TSRA OVC020CB IN SCT STRONG TSTMS AFT 21Z WITH APPROACH OF
FRONTAL BOUNDARY. AREAS 4SM -SHRA OVC020 AFT MDNT. SOME FOG WITH
VSBY 4SM BR CIGS BKN020 TOWARD MORNING. CONDS IMPROVING TO SCT050 BY
15Z SUNDAY.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 20, 5:00 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EDT SAT AUG 20 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-023-041-210900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-GARRETT-MARION-MONONGALIA-PRESTON-TUCKER-
500 AM EDT SAT AUG 20 2005

HAZARDOUS WEATHER OUTLOOK FOR EAST CENTRAL OHIO...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY
TONIGHT. DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREAT. THE OVERALL
HAIL THREAT IS EXPECTED TO BE LIMITED. HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY.

In the hours before

Local storm report, Aug 20, 7:18 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT SAT AUG 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     1 S FINLEYVILLE         40.24N 80.00W
08/20/2005                   WASHINGTON         PA   AMATEUR RADIO

            TREES DOWN.

&&

RDEMARIS
Local storm report, Aug 20, 7:20 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
720 PM EDT SAT AUG 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     5 S ZELIENOPLE          40.72N 80.14W
08/20/2005                   BUTLER             PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

RDEMARIS
Local storm report, Aug 20, 7:33 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
733 PM EDT SAT AUG 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     WAMPUM                  40.89N 80.34W
08/20/2005                   LAWRENCE           PA   EMERGENCY MNGR

            PART OF ROOF BLOWN OFF OF CHURCH.

0555 PM     TSTM WND DMG     FREEDOM                 40.68N 80.25W
08/20/2005                   BEAVER             PA   PUBLIC

            STRUCTURAL DAMAGE.

&&

RDEMARIS
Local storm report, Aug 20, 7:44 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
744 PM EDT SAT AUG 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      WHITEHALL               40.36N 79.99W
08/20/2005                   ALLEGHENY          PA   AMATEUR RADIO

            ROAD CLOSURES FROM FLOODING.

&&

RDEMARIS
Local storm report, Aug 20, 7:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT SAT AUG 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             GREENSBURG              40.31N 79.54W
08/20/2005  0.88 INCH        WESTMORELAND       PA   PUBLIC

&&

RDEMARIS
Local storm report, Aug 20, 7:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT SAT AUG 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     CALIFORNIA              40.07N 79.91W
08/20/2005                   WASHINGTON         PA   PUBLIC

            LARGE BRANCHES BLOWN DOWN.

0710 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
08/20/2005                   BROOKE             WV   EMERGENCY MNGR

            TREES DOWN.

&&

RDEMARIS

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 9:23 PM EDTSevere Thunderstorm WarningPBZPreston67 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.